question-icon

What causes joint pain while on Requip?

default
Posted on Thu, 25 May 2017
Question: I am on Mirtazapine 15 mg tab's as an antidepressant & for insomnia. I have noticed a huge increase in joint pain all over my body. Difficulty climbing steps, getting up from a chair or the toilet, getting out of bed, etc. Stiffness & pain are most pronounced in my legs & walking is somewhat difficult. The best I can describe it is it feels like my legs are turning to stone. I am also on Requip for Restless Leg. Neither med has helped much for either condition. Would one or the other or both be a source of this new muscle issue?
doctor
Answered by Dr. Ornela Ademovi (3 hours later)
Brief Answer:
Requip might be the culprit

Detailed Answer:
Hi,

I understand your concern. Based on the description of your symptoms I am inclined to think that they are drug related. Requip is known to cause joint pain and unusual fatigue and weakness.
I suggest you stop taking the drug and see if you feel better during the course of 4-5 days. If you notice an improvement then you know what's causing it and I recommend you see your doctor to discuss on an alternative treatment for your restless leg syndrome.
If you do not notice any improvement after stopping the drug, you will initially need a complete check up, blood and urine tests in order to get a clearer idea of what is going on. Myositis could be a possibility.

I hope this helps.
Feel free to ask if you need further clarification.
Wishing you all the best.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 738 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes joint pain while on Requip?

Brief Answer: Requip might be the culprit Detailed Answer: Hi, I understand your concern. Based on the description of your symptoms I am inclined to think that they are drug related. Requip is known to cause joint pain and unusual fatigue and weakness. I suggest you stop taking the drug and see if you feel better during the course of 4-5 days. If you notice an improvement then you know what's causing it and I recommend you see your doctor to discuss on an alternative treatment for your restless leg syndrome. If you do not notice any improvement after stopping the drug, you will initially need a complete check up, blood and urine tests in order to get a clearer idea of what is going on. Myositis could be a possibility. I hope this helps. Feel free to ask if you need further clarification. Wishing you all the best.